MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number H7493926016220
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.  device evaluated by mfr.: the stent delivery system (sds) was returned for analysis.A visual and microscopic examination of the stent found that the stent was returned expanded on the balloon and damaged.The stent was not crimped to the balloon and could be moved.The stent was removed from the balloon and placed in a beaker.The crimped stent outer diameter at the time of manufacture was within maximum crimped stent profile measurement.A visual and microscopic examination of the bumper tip found damage.A visual and tactile examination of the hypotube found multiple hypotube kinks along the full length of the catheter.This type of damage is consistent with excessive force being applied to the delivery system.A visual and tactile examination of the outer and inner lumen and mid-shaft section found no issues along the shaft polymer extrusion.An attempt was made to load the device on a 0.014¿¿ guidewire however this failed due to hardened medium present in the wire and inflation lumen.The sds was soaked in water bath at 37 degrees celsius in an attempt to remove the hardened medium.After soaking overnight, the device was loaded on a 0.014¿¿ guidewire without issue.A red substance resembling blood came from the wire lumen.The balloon folds appeared relaxed from there originally folded position.Stent crimp markings were present on the balloon body.The balloon was inflated to rated burst pressure without issue and a vacuum was pulled.The device deflated fully within deflation time specification.The encore inflation device was verified before and after use.No other issues were identified during the product analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The investigation conclusion was unable to be determined.(b)(4).
 
Event or Problem Description
A 2.25 x 16mm synergy ii drug-eluting stent was received with no issues reported.However, upon review of this device, stent damage occurred.

Brand Name
SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7728382
Report Number2134265-2018-06683
Device Sequence Number16314670
Product Code NIQ
UDI-Device Identifier08714729840084
UDI-Public08714729840084
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/15/2019
Device Model NumberH7493926016220
Device Catalogue Number39260-1622
Device Lot Number21763024
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2018
Initial Report FDA Received Date07/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1